Iowa, 2015Tornadoes and Hail in Iowa, November 11, 2015
November 11, 2015 · NWS DVN · 30 events in 14 counties and zones
A strong low pressure system lifted northeast across Iowa in the late afternoon and early evening hours. A fast moving line of thunderstorms, some severe raced northeast at 50 mph to over 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system lifted northeast across Iowa in the late afternoon and early evening hours. A fast moving line of thunderstorms, some severe raced northeast at 50 mph to over 60 mph. Numerous reports of damaging winds of 60 mph or greater were reported. There were 4 confirmed EF-1 Tornadoes with the system. Isolated reports of hail up to three quarters of an inch in diameter were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Nov 11, 2:36 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 11, 2:36 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CST WED NOV 11 2015
.SYNOPSIS...
ISSUED AT 235 PM CST WED NOV 11 2015
STRONG NOVEMBER STORM SYSTEM IS INTESYFYING AS IT MOVES ACROSS OUR
AREA TODAY AND TONIGHT. THUNDERSTORMS...SOME THAT COULD BE STRONG
TO SEVERE ALONG WITH STRONG WINDS BEHIND THE FRONT ARE FORECAST. A
DEEPENING SFC LOW WAS LOCATED OVER NE KS AND S NE THIS AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS WESTERN IA
THIS AFTERNOON. THIS STORM SYSTEM IS EXPECTED TO MOVE TO THE NE
THROUGH TONIGHT.
&&
.SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT)
ISSUED AT 235 PM CST WED NOV 11 2015
MAIN FORECAST CONCERN IN THE SHORT TERM ARE THE
CHANCES FOR THUNDERSTORMS...SOME SEVERE AND THE STRONG WINDS
OVERNIGHT ON THE BACK END OF THE STORM SYSTEM OVERNIGHT. AS
ADVERTISED IN PREVIOUS FORECAST DISCUSSIONS THERE IS AN ENHANCED
RISK FOR SEVERE WEATHER TODAY AND A WIND ADVISORY IN EFFECT AFTER
THE STORMS END TONIGHT.
LOOKING AT THE STORM SYSTEM FROM A TOP DOWN APPROACH. STRONG H3 JET
WILL BRUSH THE SOUTHERN CWA WITH THE LEFT EXIT REGION ACROSS OUR
AREA. THIS WILL LEAD TO LARGESCALE RISING MOTION ACROSS SOUTHERN IA
AND WESTERN ILL. THE H5 WAVE STILL IS FORECAST TO SWING NEGATIVE
ACROSS OUR AREA TODAY AND TONIGHT. THIS WITH THE H3 FLOW WILL LEAD
TO VERY STRONG DIFFLUENCE AND RISING MOTION. AT H85...THE LLJ
TERMINUS ROTATES THROUGH THE CWA FROM 18Z TO 00Z ONLY INCREASING THE
LIKELIHOOD OF THUNDERSTORM COVERAGE. AGAIN THESE DYNAMICS ARE
PRODUCING IMPRESSIVE SHEAR VALUES ACROSS OUR AREA. AS WITH PREVIOUS
DISCUSSIONS SEVERE WEATHER IS NOT A FORGONE CONCLUSION AS CAPE AND
TIMING OF DAY WILL COME INTO PLAY.
THE STRONG DYNAMICS HAVE LEAD TO MOISTURE RETURN THAT WAS WELL ABOVE
PREVIOUSLY FORECAST. THIS ALONG WITH BREAKS IN THE SKY HAVE LEAD TO
HEATING AND ENOUGH CAPE TO SUPPORT THE POSSIBILITIES OF SEVERE OF
WEATHER. ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THESE
STORMS. THE STORMS WILL BE MOVING VERY FAST AND COULD LEAD TO
LITTLE TIME TO RESPOND TO THEM. THIS SITUATION NEEDS TO BE
MONITORED FOR POSSIBLE WATCHES AND WARNINGS.
WIND ADVISORY IS STILL IN EFFECT ACROSS THE AREA TONIGHT. THE
STRONG SFC LOW WILL LEAD TO STRONG GRADIENT WINDS TONIGHT ACROSS THE
AREA. REPORTS OF DAMAGE FROM NON THUNDERSTORM WINDS HAVE BEEN
REPORTED IN THE KANSAS CITY AREA. IT IS POSSIBLE THAT CURRENT WIND
SPEEDS MAY BE TOO LOW AND A HIGH WIND WARNING MAY BE NEEDED ACROSS
PORTIONS OF THE WIND ADVISORY. HOWEVER...AT THIS TIME...DO NOT
EXPECT MUCH IN THE SHAPE OF CHANGES FROM THE CURRENT WIND ADVISORY.
.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CST WED NOV 11 2015
HEADLINES...WILL CONTINUE THE WIND ADVISORY THIS EVENING THROUGH
THURSDAY. PORTIONS OF THE CWA MAY NEED THE ADVISORY EXTENDED INTO
THURSDAY NIGHT. LATER SHIFTS CAN EVALUTE.
FORECAST FOCUS ON WINDY CONDITIONS INTO THURSDAY NIGHT THEN A DRY
AND QUIET WEEKEND. ANOTHER STRONG STORM SYSTEM EXPECTED NEXT WEEK.
THURSDAY AND THURSDAY NIGHT...INTENSE CYCLONE WILL BE OCCLUDING AS
IT TRACKS INTO THE GREAT LAKES REGION. VERY WINDY CONDITIONS WILL
CONTINUE AS TIGHT PRESSURE GRADIENT EXISTS BETWEEN THE CYCLONE AND
HIGH PRESSURE SITUATED IN THE HIGH PLAINS. ANY LINGERING SHOWERS
WILL END EARLY THURSDAY MORNING IN OUR FAR NORTH AS THE SYSTEM
TRACKS FARTHER AWAY. THIS WILL BE A CHILLY DAY WITH MAXIMUM
TEMPERATURES IN THE UPPER 40S TO LOWER 50S...ESPECIALLY COMBINED
WITH THE VERY STRONG WINDS.
FRIDAY AND FRIDAY NIGHT...STILL RATHER WINDY IN THE MORNING BUT
THE WINDS WILL BE GRADUALLY DIMINISHING IN THE AFTERNOON...AS HIGH
PRESSURE RIDGE BUILDS INTO THE CWA. SKIES WILL BE SUNNY OVER MOST
OF THE AREA. THIS RIDGE WILL BE OVER THE AREA FRIDAY NIGHT WITH
LIGHT WINDS AND CLEAR SKIES. COLD TEMPERATURES WITH MAXIMUM
TEMPERATURES IN THE MID 40S TO AROUND 50 WITH LOWS IN THE 20S.
THIS WEEKEND...DRY AND SEASONAL AS HIGH PRESSURE SHIFTS INTO THE
MID ATLANTIC STATES AND ANOTHER DEEP UPPER LEVEL TROUGH MOVES INTO
THE ROCKIES.
EARLY TO MID NEXT WEEK...ANOTHER STRONG STORM SYSTEM TO BRING
WIDESPREAD RAIN TO THE CWA BUT TIMING/PLACEMENT OF THE HEAVIEST
RAINS STILL TO BE DETERMINED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1130 AM CST WED NOV 11 2015
MESSY AVIATION WEATHER CONDITIONS ARE FORECAST THROUGH THE PERIOD
WITH STRONG WINDS GIVING WAY TO MVFR CIGS AND THE POTENTIAL FOR
STRONG TO SEVERE STORMS AT THE TAF SITES. AFTER THE STORMS A
WIND SHIFT AND THE POTENTIAL FOR GUSTS ABOVE 40KTS ARE POSSIBLE.
WILL UPDATE THE TEMPO GROUPS TO INCLUDE WIND GUSTS AS STORMS
APPROACH THEM. THOSE AIRPORTS WITHOUT A E-W RUNWAY WILL LIKELY
HAVE ISSUES WITH CROSSWINDS TOMORROW MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
CLINTON-DES MOINES-JACKSON-LEE-LOUISA-MUSCATINE-SCOTT.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-HENRY IA-IOWA-
JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.
IL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
CLARK.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
SCOTLAND.
&&
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...GIBBSHazardous weather outlook, Nov 11, 8:28 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CST WED NOV 11 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
828 AM CST WED NOV 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
LATE THIS AFTERNOON AND EARLY EVENING...A STRONG STORM SYSTEM WILL
BRING A CHANCE FOR THUNDERSTORMS AS A COLD FRONT MOVES THROUGH.
THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ROUGHLY SOUTH OF
INTERSTATE 80 WITH A SLIGHT RISK NORTH OF THIS LINE. STRONG TO
POTENTIALLY SEVERE THUNDERTSORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE STRONG AND POSSIBLY DAMAGING WINDS. AN
ISOLATED TORNADO MAY BE POSSIBLE. LIMITED INSTABILITY MAY IMPACT THE
RISK OF ANY SEVERE WEATHER LATER THIS AFTERNOON AND THIS EVENING.
STORMS THAT DEVELOP WEDNESDAY AFTERNOON AND EARLY EVENING WILL BE MOVING
AT SPEEDS OF 40 TO POSSIBLY OVER 50 MPH. THEREFORE...THESE STORMS WILL
LEAVE YOU LITTLE TIME TO RESPOND.
WEDNESDAY NIGHT...VERY WINDY CONDITIONS ARE FORECAST ACROSS THE AREA.
SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A
WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. SUSTAINED
WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THE WINDS
SLOWLY DIMINISHING BY LATE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PLEASE
REPORT ANY WINDS OVER 40 MPH. ALSO ANY DAMAGE FROM STRONG...SUSTAINED
VERY WINDY CONDITIONS WOULD BE APPRECIATED.
NICHOLS/UTTECH/GIBBS
Event by event
25 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.
Tornado, Keokuk
- When
- November 11, 4:19 PM CST to 4:38 PM CST
- Where
- Keokuk County, 4.24 mi W of Delta to 4.34 mi NNE of Keswick
- Rating
- EF1
- Path length
- 15.98 mi
- Path width
- 50 yd
- Continued into
- Iowa, Ia (DVN)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.338, -92.411
A tornado developed near the Mahaska/Keokuk County line and tracked northeast through just northwest of What Cheer. It then continued on an intermittent track into Iowa County. Multiple structures were damaged or destroyed to include small barns, cattle sheds and outbuildings. Power poles and large trees were snapped. The tornado was rated as an EF-1 with an estimated peak wind of 110 mph. The intermittent path length was 16 miles and a maximum path width of 50 yards. It continued northeast into Iowa County.
Thunderstorm Wind, Van Buren
- When
- November 11, 4:35 PM CST
- Where
- Van Buren County, 1.05 mi E of Leando
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.830, -92.080
The county emergency manager reported a tree and power line were down in the Douds area. The time was estimated by radar.
Tornado, Iowa
- When
- November 11, 4:38 PM CST to 4:41 PM CST
- Where
- Iowa County, 4.52 mi SSW of Millersburg to 2.4 mi N of North English
- Rating
- EF1
- Path length
- 6.97 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.510, -92.205
This is a continuation of the tornado from Keokuk County. The tornado continued northeast and lifted just north northwest of North English. The path length was 7 miles with a maximum path width of 50 yards. Small barns and outbuildings were destroyed.
Thunderstorm Wind, Iowa
- When
- November 11, 4:45 PM CST
- Where
- Iowa County, 1.38 mi S of Marengo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.780, -92.070
A NWS storm survey team reported a roof was ripped off a metal building and a grain leg from a grain bin was ripped off.
Thunderstorm Wind, Van Buren
- When
- November 11, 4:48 PM CST
- Where
- Van Buren County, 2.96 mi SSE of Lake Sugema Camp Gd
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -91.980
A storm spotter estimated winds up to 60 mph occurred.
Thunderstorm Wind, Johnson
- When
- November 11, 4:55 PM CST
- Where
- Johnson County, 3.17 mi NNE of Oxford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.710, -91.800
A storm spotter estimated winds up to 70 MPH occurred.
Thunderstorm Wind, Johnson
- When
- November 11, 4:55 PM CST
- Where
- Johnson County, 2.81 mi N of Cosgrove
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.690, -91.760
Johnson county emergency manager estimated winds up to 70 mph occurred on I-80 at the Iowa-Johnson county line.
Thunderstorm Wind, Henry
- When
- November 11, 5:12 PM CST
- Where
- Henry County, 1.04 mi E of Trenton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.070, -91.630
A trained spotter estimated winds up to 65 mph occurred.
Hail, Johnson
- When
- November 11, 5:15 PM CST
- Where
- Johnson County, 1.48 mi NNE of Hills
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.570, -91.540
Thunderstorm Wind, Johnson
- When
- November 11, 5:15 PM CST
- Where
- Johnson County, 0.86 mi SE of Iowa City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -91.540
A trained spotter estimated winds up to 60 mph occurred.
Hail, Johnson
- When
- November 11, 5:20 PM CST
- Where
- Johnson County, 4.19 mi E of Iowa City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -91.470
Delayed report. Time was estimated. Hail size was pea to dime sized.
Thunderstorm Wind, Henry
- When
- November 11, 5:20 PM CST
- Where
- Henry County, 2.07 mi S of Winfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -91.450
A trained spotter reported a few power-lines were snapped in half.
Thunderstorm Wind, Johnson
- When
- November 11, 5:20 PM CST
- Where
- Johnson County, 4.19 mi E of Iowa City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -91.470
A trained spotter reported a tree down in the far eastern parts of Iowa City. Time estimated by radar.
Thunderstorm Wind, Lee
- When
- November 11, 5:23 PM CST
- Where
- Lee County, 1.73 mi NW of Ft Madison Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.690, -91.350
A trained spotter estimated winds up to 60 mph occurred.
Thunderstorm Wind, Cedar
- When
- November 11, 5:25 PM CST
- Where
- Cedar County, West Branch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.670, -91.350
Local law enforcement reported a few trees and a large electric pole were blown down on the south side of town.
Thunderstorm Wind, Linn
- When
- November 11, 5:31 PM CST
- Where
- Linn County, 0.69 mi S of Palo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.060, -91.780
A public report of winds up to 60 mph occurred with 1 to 2 inch diameter branches broken off.
Thunderstorm Wind, Des Moines
- When
- November 11, 5:35 PM CST
- Where
- Des Moines County, (Brl)burlington Muni
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.780, -91.130
Thunderstorm Wind, Jones
- When
- November 11, 5:37 PM CST
- Where
- Jones County, 0.86 mi NE of Martelle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.030, -91.360
County emergency manager reported a tree was blown down on a road with minor damage to a structure.
Thunderstorm Wind, Jones
- When
- November 11, 5:37 PM CST
- Where
- Jones County, 0.51 mi E of Martelle
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.020, -91.360
The county emergency manager reported a tree blown down.
Thunderstorm Wind, Cedar
- When
- November 11, 5:40 PM CST
- Where
- Cedar County, 2.07 mi N of Tipton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.800, -91.130
A coop observer reported a building was destroyed with debris scattered to the other side of the road and wrapped around trees. The time was estimated from radar.
Thunderstorm Wind, Jones
- When
- November 11, 5:48 PM CST
- Where
- Jones County, 1.47 mi SSW of Olin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.980, -91.140
Emergency manager reported a few power poles were snapped off on highway 38 south of Olin.
Thunderstorm Wind, Delaware
- When
- November 11, 5:50 PM CST
- Where
- Delaware County, 2.15 mi ESE of Backbone State Park
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.610, -91.510
The county emergency manager reported a structurally sound unused hog house was damaged. The time was estimated by radar.
Thunderstorm Wind, Delaware
- When
- November 11, 5:50 PM CST
- Where
- Delaware County, 2.91 mi NW of Ryan
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.380, -91.520
The county emergency manager reported a 40 X 60 ft pole barn was destroyed and rolled into another building. The time was estimated by radar.
Thunderstorm Wind, Delaware
- When
- November 11, 5:55 PM CST
- Where
- Delaware County, 0.86 mi SE of Buck Creek
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.320, -91.340
The county emergency manager reported a roof was partially blown off and a machine shed was destroyed. The time was estimated by radar.
Thunderstorm Wind, Scott
- When
- November 11, 6:01 PM CST
- Where
- Scott County, 0.69 mi N of Walcott
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.590, -90.780
A public report via Facebook of a few power poles leaning over just off the I-80 exit at Walcott.
Thunderstorm Wind, Jackson
- When
- November 11, 6:15 PM CST
- Where
- Jackson County, 0.51 mi E of Maquoketa
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.070, -90.670
The Jackson County Law Center reported a cattle shed was blown down on 300th avenue.
Thunderstorm Wind, Dubuque
- When
- November 11, 6:17 PM CST
- Where
- Dubuque County, Worthington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.400, -91.120
A few power poles were leaning over.
Thunderstorm Wind, Dubuque
- When
- November 11, 6:30 PM CST
- Where
- Dubuque County, 1.53 mi E of Asbury
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -90.720
Thunderstorm Wind, Dubuque
- When
- November 11, 6:30 PM CST
- Where
- Dubuque County, 1.53 mi E of Asbury
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -90.720
Tornado, Scott
- When
- November 11, 6:36 PM CST to 6:41 PM CST
- Where
- Scott County, 2.62 mi ENE of Pleasant Vly to 3.26 mi W of Le Claire
- Rating
- EF1
- Path length
- 2.37 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.582, -90.382
A Tornado developed on the Mississippi River and tracked northeast into LeClaire. Damage observed was primarily to trees. Several homes had roof and siding damage. The roof of one home was lifted off and flipped over onto a neighboring home. The path length of the tornado was 2.4 miles with a maximum path width of 100 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, November 11 to 12, 20151 injured · $2.0 million · EF2 · 59 events
- High Surf in Puerto Rico, November 11, 20151 death · 1 event
- Tornadoes and Damaging Winds in Iowa, November 11, 2015$1.4 million · EF1 · 6 events
- Wildfire in Oklahoma, November 11, 2015$550,000 · 4 events
- Damaging Winds and Strong Wind in Illinois, November 11, 2015$228,000 · 52 kt wind · 19 events
- High Wind in Missouri, November 11, 2015$192,000 · 52 kt wind · 7 events
- High Wind in Iowa, November 11 to 12, 2015$50,000 · 57 kt wind · 30 events
- High Wind in Kansas, November 11, 2015$120,000 · 52 kt wind · 3 events
- Tornado and Damaging Winds in Missouri, November 11, 2015$7,000 · EF0 · 43 events
- Tornadoes and Damaging Winds in Illinois, November 11, 2015EF1 · 15 events
- Tornado in Missouri, November 11, 2015EF1 · 1 event
- High Wind in Wyoming, November 11, 201562 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608764, 608725, 608768, 608733, 608691, 608692, 608693, 608694, 608689, 608695, 608690, 608697, 608728, 608696, 608706, 608699, 608702, 608704, 608734, 608726, 608703, 608731, 608732, 608729, 608714, 608707, 608735, 608737, 608738, 608750.